Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 322, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2012, 8:46 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2012, 8:46 PM CDT (01:46 UTC)
- Expired
- Aug 1, 2012, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 9:10 PM CDT | TSTM WND DMG | Altamont, TN | SEVERAL TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2342 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS54 KOHX 020146
SVROHX
TNC031-061-177-020230-
/O.NEW.KOHX.SV.W.0322.120802T0146Z-120802T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
846 PM CDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 843 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR ALTAMONT...MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
TRACY CITY...
GRUETLI-LAAGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3524 8582 3522 8588 3536 8599 3557 8587
3553 8556 3552 8559 3549 8553 3543 8553
3541 8549 3536 8550 3531 8556 3528 8570
3524 8569 3521 8573 3521 8577
TIME...MOT...LOC 0147Z 297DEG 11KT 3540 8583
$$
FORECASTER:BOYD1 follow-up statement
366
WWUS54 KOHX 020217
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT WED AUG 1 2012
TNC031-177-020227-
/O.CAN.KOHX.SV.W.0322.000000T0000Z-120802T0230Z/
WARREN TN-COFFEE TN-
917 PM CDT WED AUG 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN WARREN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA.
LAT...LON 3524 8582 3522 8588 3529 8586 3543 8574
3543 8567 3544 8562 3540 8558 3538 8552
3536 8554 3536 8553 3531 8556 3528 8570
3524 8569 3521 8573 3521 8577
TIME...MOT...LOC 0217Z 297DEG 11KT 3531 8565
$$
TNC061-020230-
/O.CON.KOHX.SV.W.0322.000000T0000Z-120802T0230Z/
GRUNDY TN-
917 PM CDT WED AUG 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRUNDY COUNTY UNTIL 930 PM CDT...
AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GRUETLI-LAAGER...OR 16 MILES
WEST OF DUNLAP...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PALMER.
LAT...LON 3524 8582 3522 8588 3529 8586 3543 8574
3543 8567 3544 8562 3540 8558 3538 8552
3536 8554 3536 8553 3531 8556 3528 8570
3524 8569 3521 8573 3521 8577
TIME...MOT...LOC 0217Z 297DEG 11KT 3531 8565
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:24 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 1, 7:24 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT WED AUG 1 2012 .UPDATE...FOR 00Z TAFS. && .AVIATION... SCATTERED STORMS CONTINUE TO AFFECT THE AREA BUT ARE EXPECTED TO BECOME MUCH LESS NUMEROUS AS NIGHTS FALLS. OVERNIGHT HOURS LIKELY TO BE QUITE BUT DEVELOPING FOG WILL REDUCE VSBYS...ESPECIALLY CSV. VFR CONDITIONS EXPECTED LARGELY THU BUT VCNTY STORMS WILL AGAIN FIRE IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 342 PM CDT WED AUG 1 2012/ SHORT TERM (THRU THU)... COUPLE OF H5 S/W TROF'S GENERATING ORGANIZED AREA OF STORMS THIS AFTN. SYSTEM TO THE NORTH APPROACHING TN-KY LINE WORKING WITH A FNTL BDRY TO CREATE A BROKEN LINE OF STORMS MOVG SOUTH...WITH A SEVERE THUNDERSTORM WATCH ACROSS MUCH OF MID-TN UNTIL 10 PM CDT. THE SECOND SYSTEM WITH STRONGER H5 S/W WL MOVE SOUTHEAST AND GENERALLY IMPACT AREAS SOUTHWEST OF MID-TN. ANOTHER SYSTEM MAY DEVELOP FURTHER WEST THIS EVENING WITH A SIMILAR TRACK...KEEPING THE BULK OF ACTIVITY SOUTH OF MID-TN. AFTER THE STORMS DIE DOWN LATER TNGT...EXPECT TO SEE SOME PATCHY FOG. THU...NORTHWEST FLOW ALOFT CONTINUES WITH VERY WARM TEMPS. MODELS SHOW LITTLE IF ANY STORM ACTIVITY...BUT DESTAB PARMS SHOW POTENTIAL FOR ISOLATED STORMS WITH SHOWALTERS TO -3. IN TERMS OF HEAT...HEAT INDICES LOOK TO REACH THE 100 TO 105 DEGREE RANGE. MOST LOCATIONS WL REMAIN BELOW HEAT ADVISORY CRITERIA OF 105...SO WL PUSH OUT ANOTHER SPS FOR HEAT THU. LONG TERM (FRI-WED)... ACTIVE NORTHWEST FLOW PATTERN WL CONTINUE ALOFT WITH STORM SYSTEMS EXPECTED TO AFFECT THE AREA PERIODICALLY FRI-MON. THE FIRST SYSTEM LOOKS TO ARRIVE ON FRI...WITH SHOWERS AND THUNDERSTORMS LKLY. STORMS ARE ALSO LKLY SUNDAY. A COLD FRONT WL APPROACH AND POSSIBLY MOVE INTO THE AREA EARLY NEXT WEEK. LONG-TERM MODELS SHOW SOME DRIER AIR MOVING INTO THE REGION BEHIND THE SYSTEM...AND WL GO WITH LESS CLOUDS AND DROP THE CHANCE OF RAIN AFTER MONDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Aug 1, 5:07 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT WED AUG 1 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, Aug 1, 7:08 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 8 S DICKSON 35.96N 87.38W
08/01/2012 U1.00 INCH HICKMAN TN PUBLIC
HAIL REPORTED IN BON AQUA IN HICKMAN COUNTY
&&
11Local storm report, Aug 1, 7:12 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL CROSSVILLE 35.95N 85.04W
08/01/2012 U0.88 INCH CUMBERLAND TN PUBLIC
0.88 INCH HAIL REPORTED IN CROSSVILLE
0345 PM HAIL 7 NW LIVINGSTON 36.46N 85.42W
08/01/2012 E1.00 INCH OVERTON TN PUBLIC
0415 PM HAIL 2 S BYRDSTOWN 36.55N 85.13W
08/01/2012 M0.88 INCH PICKETT TN TRAINED SPOTTER
0440 PM TSTM WND DMG 6 WSW COLLINWOOD 35.14N 87.84W
08/01/2012 WAYNE TN EMERGENCY MNGR
TREES DOWN IN THE TOWN OF LUTTS.
0504 PM HAIL 7 NE DOVER 36.55N 87.75W
08/01/2012 E1.00 INCH STEWART TN EMERGENCY MNGR
ALSO ESTIMATED WINDS AT 65MPH.
0505 PM TSTM WND DMG 10 SW WAYNESBORO 35.22N 87.88W
08/01/2012 WAYNE TN LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWNED ACROSS SOUTHWESTERN
PORTIONS OF THE COUNTY.
0508 PM TSTM WND DMG 7 E DOVER 36.48N 87.72W
08/01/2012 STEWART TN LAW ENFORCEMENT
TREES DOWN AROUND THE INDIAN MOUND COMMUNITY IN STEWART
COUNTY.
0515 PM TSTM WND DMG 7 E DOVER 36.48N 87.72W
08/01/2012 STEWART TN EMERGENCY MNGR
NEAR THE INDIAN MOUND COMMUNITY...HIGHWAY 46 BLOCKED IN
SEVERAL LOCATIONS BY FALLEN TREES AND POWERLINES.
0539 PM TSTM WND DMG 2 N BELLE MEADE 36.13N 86.86W
08/01/2012 DAVIDSON TN TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN IN BORDEAUX.
0547 PM TSTM WND DMG 1 SE NASHVILLE 36.16N 86.77W
08/01/2012 DAVIDSON TN TRAINED SPOTTER
SIZEABLE BRANCH RIPPED OFF TREE NEAR MUSIC ROW.
0550 PM TSTM WND DMG 3 N BRENTWOOD 36.04N 86.79W
08/01/2012 DAVIDSON TN PUBLIC
NUMEROUS TREE REPORTED DOWN IN CRIEVE HALL ALONG BLACKMAN
ROAD
0645 PM HAIL ALTAMONT 35.43N 85.73W
08/01/2012 U0.75 INCH GRUNDY TN PUBLIC
0647 PM HAIL 8 S DICKSON 35.96N 87.38W
08/01/2012 U1.00 INCH HICKMAN TN PUBLIC
HAIL REPORTED IN BON AQUA IN HICKMAN COUNTY
&&
31Local storm report, Aug 1, 7:14 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 N BRENTWOOD 36.04N 86.79W
08/01/2012 DAVIDSON TN EMERGENCY MNGR
IN CRIEVE HALL...A COUPLE OF HOUSES WITH FALLEN TREES ON
THEM...NO INJURIES. DOWNED POWER LINES IN THE ROAD.
&&
11Local storm report, Aug 1, 7:18 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL CROSSVILLE 35.95N 85.04W
08/01/2012 U0.88 INCH CUMBERLAND TN PUBLIC
0.88 INCH HAIL REPORTED IN CROSSVILLE
0345 PM HAIL 7 NW LIVINGSTON 36.46N 85.42W
08/01/2012 E1.00 INCH OVERTON TN PUBLIC
0415 PM HAIL 2 S BYRDSTOWN 36.55N 85.13W
08/01/2012 M0.88 INCH PICKETT TN TRAINED SPOTTER
0440 PM TSTM WND DMG 6 WSW COLLINWOOD 35.14N 87.84W
08/01/2012 WAYNE TN EMERGENCY MNGR
TREES DOWN IN THE TOWN OF LUTTS.
0504 PM HAIL 7 NE DOVER 36.55N 87.75W
08/01/2012 E1.00 INCH STEWART TN EMERGENCY MNGR
ALSO ESTIMATED WINDS AT 65MPH.
0505 PM TSTM WND DMG 10 SW WAYNESBORO 35.22N 87.88W
08/01/2012 WAYNE TN LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWNED ACROSS SOUTHWESTERN
PORTIONS OF THE COUNTY.
0508 PM TSTM WND DMG 7 E DOVER 36.48N 87.72W
08/01/2012 STEWART TN LAW ENFORCEMENT
TREES DOWN AROUND THE INDIAN MOUND COMMUNITY IN STEWART
COUNTY.
0515 PM TSTM WND DMG 7 E DOVER 36.48N 87.72W
08/01/2012 STEWART TN EMERGENCY MNGR
NEAR THE INDIAN MOUND COMMUNITY...HIGHWAY 46 BLOCKED IN
SEVERAL LOCATIONS BY FALLEN TREES AND POWERLINES.
0539 PM TSTM WND DMG 2 N BELLE MEADE 36.13N 86.86W
08/01/2012 DAVIDSON TN TRAINED SPOTTER
MULTIPLE TREES AND POWER LINES DOWN IN BORDEAUX.
0547 PM TSTM WND DMG 1 SE NASHVILLE 36.16N 86.77W
08/01/2012 DAVIDSON TN TRAINED SPOTTER
SIZEABLE BRANCH RIPPED OFF TREE NEAR MUSIC ROW.
0550 PM TSTM WND DMG 3 N BRENTWOOD 36.04N 86.79W
08/01/2012 DAVIDSON TN PUBLIC
NUMEROUS TREE REPORTED DOWN IN CRIEVE HALL ALONG BLACKMAN
ROAD
0555 PM TSTM WND DMG 3 N BRENTWOOD 36.04N 86.79W
08/01/2012 DAVIDSON TN EMERGENCY MNGR
IN CRIEVE HALL...A COUPLE OF HOUSES WITH FALLEN TREES ON
THEM...NO INJURIES. DOWNED POWER LINES IN THE ROAD.
0645 PM HAIL ALTAMONT 35.43N 85.73W
08/01/2012 U0.75 INCH GRUNDY TN PUBLIC
0647 PM HAIL 8 S DICKSON 35.96N 87.38W
08/01/2012 U1.00 INCH HICKMAN TN PUBLIC
HAIL REPORTED IN BON AQUA IN HICKMAN COUNTY
&&
31Special weather statement, Aug 1, 8:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT WED AUG 1 2012
TNZ075-077>079-020215-
BEDFORD-COFFEE-GRUNDY-WARREN-
813 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE...GRUNDY AND
WARREN COUNTIES...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 8 MILES NORTHWEST OF MANCHESTER...MOVING
SOUTHEAST AT 20 MPH.
PEOPLE IN COFFEE...EASTERN BEDFORD...GRUNDY AND SOUTHERN WARREN
COUNTIES...INCLUDING THE CITY OF MANCHESTER...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3523 8587 3529 8594 3534 8604 3535 8614
3543 8630 3568 8617 3565 8609 3566 8599
3558 8558 3553 8555 3552 8559 3549 8553
3543 8553 3541 8550 3534 8552 3531 8556
3528 8570 3524 8569 3521 8577Local storm report, Aug 1, 8:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
835 PM CDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG NORMANDY 35.45N 86.26W
08/01/2012 BEDFORD TN TRAINED SPOTTER
SEVERAL TREES DOWN IN NORMANDY.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 39 min |
| Aug 1, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 42 min |
| Aug 1, 8:13 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 62 min |
| Aug 1, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy | 34 min |
| Aug 2, 2:26 PM CDT | Special Weather Statement | OHX | Lewis | 64 min |
| Aug 2, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 37 min |
| Aug 2, 5:31 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 59 min |
| Aug 2, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.